How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. David Your Own Question
Dr. David
Dr. David, Doctor (MD)
Category: Oncology
Satisfied Customers: 46707
Experience:  Board Certified Oncologist
41363181
Type Your Oncology Question Here...
Dr. David is online now

My dad has finished his chemotherapy three weeks ago and has

Customer Question

My dad has finished his chemotherapy three weeks ago and has started radiotherapy yesterday, he is suffering from severe pains in his arms, shoulders, neck and hips for the last 4 or 5 days. Is this a normal reaction and how can it be threated to reduce the pain?
Submitted: 3 years ago.
Category: Oncology
Expert:  Dr. David replied 3 years ago.

Dr. David :

This is Dr. David

Dr. David :

he should see his cancer doctor again.

Dr. David :

and get blood testing to check for low magnesium levels.

Dr. David :

low magnesium levels or low potassium blood levels can often cause pain sin the muscles and can be lowered by chemotherapy

Dr. David :

so these blood levels have to be checked.

Dr. David :

also he might benefit from nerve pain medications like neurontin (gabapentin) or lyrica (pregabalin) which could help his pain.